MAUDE Adverse Event Report: CREAGH MEDICAL LTD PASSEO-35 HP; BALLOON DILATATION CATHETER

CREAGH MEDICAL LTD PASSEO-35 HP; BALLOON DILATATION CATHETER
Model Number PASSEO-35 HP12/40/75
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the internal investigation carried out at creagh medical the complaint has been confirmed.It was found that the unit in question had a "bunched appearance" around the distal end up to the marker band.Functional testing performed at creagh medical on the returned unit has proven successful when re-inserting the balloon into an 8fr introducer.The "bunching" defect could be re-created on a retained unit of identical size and specification by not fully deflating the balloon and not maintaining the vacuum prior to re-inserting into the introducer.This unit was manufactured accordingly to the correct validated process.All of the batch documentation and sub-assembly documentation was reviewed and no issues were noted.All operators that worked on the batchin question were fully trained on their respective work steps.No unusual anomalies were noted in the fallout from this batch.Based on this analysis and the recreation of this type of failure within the test laboratory indicates a device use issue rather than an issue with the device itself.
 
Event or Problem Description
The passeo-35 hp 12*40*75 catheter cannot re-enter into the 8fr sheath after 1st inflation.Physician had no choice but to change to 9fr sheath for the second time entry by using the same balloon.
 
Additional Manufacturer Narrative
Based on the internal investigation carried out at creagh medical the complaint has been confirmed.It was found that the unit in question had a "bunched appearance" around the distal end up to the marker band.Functional testing performed at creagh medical on the returned unit has proven successful when re-inserting the balloon into an 8fr introducer.The "bunching" defect could be re-created on a retained unit of identical size and specification by not fully deflating the balloon and not maintaining the vacuum prior to re-inserting into the introducer.This unit was manufactured accordingly to the correct validated process.All of the batch documentation and sub-assembly documentation was reviewed and no issues were noted.All operators that worked on the batch in question were fully trained on their respective work steps.No unusual anomalies were noted in the fallout from this batch.Based on this analysis and the recreation of this type of failure within the test laboratory indicates a device use issue rather than an issue with the device itself.
 
Event or Problem Description

Brand Name
PASSEO-35 HP
Common Device Name
BALLOON DILATATION CATHETER
Manufacturer (Section D)
CREAGH MEDICAL LTD
ida business park
ballinasloe
n/a, co. galway H53 K 8P4
EI  H53 K8P4
MDR Report Key5588710
Report Number3005994106-2015-00002
Device Sequence Number16223584
Product Code DQY
UDI-Device Identifier05391525781617
UDI-Public05391525781617
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K102645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/02/2018
Device Model NumberPASSEO-35 HP12/40/75
Device Catalogue Number399097
Device Lot Number21500054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2015
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/30/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2016
Supplement Report FDA Received Date05/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR